MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection, irrigation, temperature and impedance test of the returned device were performed following j&j procedures.Visual analysis revealed that a hole on the surface of the pebax with reddish material inside the pebax.The temperature and impedance test could not be performed as error 170 was displayed on the generator.Due to this condition, the handle of the device was dissected, and the resistance of the thermocouples (tc) pads on the connector printed circuit board was measured, and all measures were according to specifications.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The foreign material inside the pebax could related to the temperature issue reported by the customer; therefore the complaint was confirmed.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The instruction for use (ifu) contains the following warnings and precautions: in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostatic valve of the sheath.After insertion, slide the insertion tube back toward the handle.Do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode, or damage to the contact force sensor and affect measurement accuracy.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax.It was initially reported by the customer that temperature can¿t display.There was no patient consequence.The customer's reported force issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On (b)(6) 2025, the bwi pal revealed that a visual inspection of the returned device found a hole in the pebax and a reddish material inside the pebax.These findings were reviewed and assessed the issue of a ¿hole¿ in the pebax as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21407311
Report Number2029046-2025-00456
Device Sequence Number9345017
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public(01)10846835009002(17)260629(10)31079559M
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Catalogue NumberD133602
Device Lot Number31079559M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown